Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 111, NWS Las Vegas, NV

October 9, 2025Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Oct 9, 2025, 8:12 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2025, 8:12 PM PDT (03:12 UTC)
Expired
Oct 9, 2025, 11:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 130 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 3.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WGUS55 KVEF 100312
FFWVEF
NVC003-017-023-100615-
/O.NEW.KVEF.FF.W.0111.251010T0312Z-251010T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
812 PM PDT Thu Oct 9 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Lincoln County in south central Nevada...
  Southeastern Nye County in south central Nevada...
  Northwestern Clark County in southern Nevada...

* Until 1115 PM PDT.

* At 812 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Pahrump, Mercury and Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3611 11603 3625 11621 3628 11625 3637 11637
      3707 11590 3708 11548 3676 11557 3630 11590

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
2 follow-up statements
048 
WGUS75 KVEF 100446
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
946 PM PDT Thu Oct 9 2025

NVC003-017-023-100615-
/O.CON.KVEF.FF.W.0111.000000T0000Z-251010T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-Nye NV-
946 PM PDT Thu Oct 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT THIS 
EVENING FOR SOUTHWESTERN LINCOLN, SOUTHEASTERN NYE AND NORTHWESTERN 
CLARK COUNTIES...

At 946 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Pahrump, Mercury and Indian Springs.

Although the heaviest rainfall has ended in some locations, flooding 
due to runoff remains possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3707 11590 3708 11548 3676 11557 3630 11590
      3611 11603 3625 11621 3637 11637

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
507 
WGUS75 KVEF 100610
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1110 PM PDT Thu Oct 9 2025

NVC003-017-023-100620-
/O.EXP.KVEF.FF.W.0111.000000T0000Z-251010T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Lincoln NV-Nye NV-
1110 PM PDT Thu Oct 9 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM PDT THIS EVENING FOR 
SOUTHWESTERN LINCOLN, SOUTHEASTERN NYE AND NORTHWESTERN CLARK 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1100 PM PDT Saturday for a 
portion of south central Nevada.

A Flood Watch remains in effect until 1100 PM PDT Saturday for a 
portion of southern Nevada.

&&

LAT...LON 3707 11590 3708 11548 3676 11557 3630 11590
      3611 11603 3625 11621 3637 11637

$$

SM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 4:01 PM PDT, 4 hours 11 minutes earlier. Its key messages:

  • * A Flood Watch is in effect for Mohave County, Lincoln County, portions of southeastern San Bernardino County and the Spring Mountains through Saturday evening. * Moisture from Tropical Storm Priscilla will bring multiple rounds of showers and thunderstorms to the region through Saturday. * An incoming trough will help to flush moisture from the region as it moves through the Southwestern US late Saturday into Sunday, leaving cooler than normal temperatures in its wake.
Area forecast discussion, Oct 9, 4:01 PM PDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
401 PM PDT Thu Oct 9 2025

.KEY MESSAGES...

* A Flood Watch is in effect for Mohave County, Lincoln County,
  portions of southeastern San Bernardino County and the Spring
  Mountains through Saturday evening.

* Moisture from Tropical Storm Priscilla will bring multiple rounds
  of showers and thunderstorms to the region through Saturday.

* An incoming trough will help to flush moisture from the region as
  it moves through the Southwestern US late Saturday into Sunday,
  leaving cooler than normal temperatures in its wake.

&&

.DISCUSSION...through Wednesday.

Big story continues to be in the incoming moisture and precipitation
from what is now Tropical Storm Priscilla. We should be clear: this
is NOT another Hilary. The circulation from Priscilla won't even
reach our area, but it's moisture is currently being sheared off and
advected into our area. This will bring multiple rounds of showers
and thunderstorms to the southeastern 2/3 of our CWA through
Saturday, with the cutoff being roughly along a line from
northwestern San Bernardino County to western Lincoln County. Given
the stronger flow aloft, showers and storms will move pretty quickly
to the northeast. However, very anomalous moisture for mid-October
will make for very efficient rainfall producing convection. Greatest
risk for flash flooding will be where precipitation can train over
the same area. Morning hi-res guidance suggests this is most likely
to occur along a line generally from Barstow to Pahrump to
western/central Lincoln County today, and potentially along the I-15
corridor on Friday. Because of this expected line of precipitation
and some enhancement via orographic lift, opted to add the Spring
Mountains to the Flood Watch. Farther southeast, anticipating waves
of widespread stratiform precipitation with embedded thunderstorms.
By Saturday, a trough and its associated gusty, southwest winds
will begin to kick the moisture off to the east with precipitation
chances largely focused east of Las Vegas.

By Sunday, the aforementioned trough will have ushered in notably
drier air. Precipitation chances fall below 10% areawide.
Temperatures fall several degrees below normal, and stay that way
through the middle of next week. However, another trough looks to
bring more traditional cool-season precipitation to our northwestern
zones on Tuesday and Wednesday, with PoPs between 20-40%.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...
Additional rounds of at least vicinity showers and embedded storms
are likely (70%) throughout most of the TAF period. Hard to say
exactly when any impacts will occur, but best odds are between now
and 12z Friday, and then again Friday afternoon. When/if convection
reaches the terminal, erratic gusts of 15-25 knots and brief
MVFR/IFR conditions will certainly be possible (50%). In addition to
the precipitation potential, scattered to broken mid-level clouds
will yield CIGs around 8-10kft. Outside of convective influences,
anticipating easterly winds 6-10 knots today, becoming light and
variable overnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Rounds of showers and
storms likely along and east of a line from Barstow to Pahrump to
western Lincoln County. Convection is expected to move relatively
fast so impacts should be short-lived in most locations, but
training convection in the vicinity of the aforementioned line could
yield more prolonged impacts. Main concerns are erratic gusts of 15-
25 knots, brief MVFR/IFR conditions due to visibility reductions in
precipitation, and CIGs 8-10kft. Farther northwest, dry conditions
and gusty south winds of 20-35 knots are forecast. Similar
conditions anticipated tomorrow, with perhaps a greater convective
focus on the I-15 corridor and points southeast.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Oct 9, 3:31 PM PDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
331 PM PDT Thu Oct 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Flash Flood      6 SE Pahrump            36.15N 115.89W
10/09/2025                   Clark              NV   Trained Spotter

            Spotter reports road closure at Highway 160
            and Caas Street due to mud and debris over
            the road.

&&

MS
Local storm report, Oct 9, 4:00 PM PDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
400 PM PDT Thu Oct 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     32 N Mercury            37.12N 116.04W
10/09/2025  M63 MPH          Nye                NV   Mesonet

&&

MS
Local storm report, Oct 9, 5:34 PM PDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
534 PM PDT Thu Oct 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     Lightning        8 NNW Pahrump           36.32N 116.05W
10/09/2025                   Nye                NV   Public

            House struck by lightning.

&&

MS
Local storm report, Oct 9, 5:44 PM PDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
544 PM PDT Thu Oct 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Lightning        10 SE Pahrump           36.12N 115.85W
10/09/2025                   Clark              NV   Trained Spotter

            Brush fire started by lightning near Highway
            160 and Trout Canyon Road.

&&

MS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 5:16 PM PDTAreal Flood WarningVEFClark, Nye3 min
Oct 9, 5:19 PM PDTFlash Flood Warning Considerable damage threatVEFClark, Nye3 hr
Oct 9, 8:32 PM PDTAreal Flood AdvisoryVEFLincoln3 hr
Oct 10, 2:13 PM PDTAreal Flood AdvisoryVEFClark3 hr
Oct 10, 2:35 PM PDTFlash Flood Warning Considerable damage threatVEFClark5 hr
Oct 10, 3:17 PM PDTSevere Thunderstorm WarningVEFClark43 min
Oct 10, 3:38 PM PDTAreal Flood AdvisoryVEFClark5 hr
Oct 10, 3:56 PM PDTSevere Thunderstorm WarningVEFClark49 min
Oct 10, 4:40 PM PDTAreal Flood AdvisoryVEFClark3 hr
Oct 10, 4:44 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.